Pharmacoepidemiology and Drug Safety · 2016 · 16 citations · 17 references
MedicineOtolaryngologyPharmacologyClinical PharmacologyOtologyPharmacovigilanceAntimicrobial ToxicityDrug-susceptible Tuberculosis TreatmentEmpiric Antimicrobial TherapyOtotoxicityOtotoxicity MonitoringTuberculosis PharmacotherapyConfidence Intervals For Odds RatiosIndividual Case Safety Report AnalysisMultidrug-resistant Tuberculosis TreatmentParenteral Drug AdministrationParenteral Medication AdministrationPharmacologic OtotoxicityPharmacovigilance In Tuberculosis TherapySpontaneous Reporting Analysis
PURPOSE: To evaluate the association between the use of streptomycin, amikacin, kanamycin and capreomycin in tuberculosis (TB) treatment and the pharmacovigilance reporting of ototoxicity (deafness or hearing loss, tinnitus and vertigo). Second, to analyze patient demographic and geographic factors that influence the reporting of ototoxicity in TB treatment. METHODS: A case/non-case disproportionality analysis of the VigiBase® individual case safety reports (ICSRs) of patients treated for TB using multidrug regimens that contain either of streptomycin, amikacin, kanamycin or capreomycin. Cases were reports of ototoxicity; non-cases were other adverse drug reactions (ADRs). The unit of analysis was the drug-ADR pair. We calculated reporting odds ratios (RORs) and their 95% confidence intervals (CI). The referent drug was streptomycin. RESULTS: By June 2014, there were 3361 drug-ADR pairs in VigiBase® (1693 ICSRs) where the parenteral administration of the four drugs for TB treatment was suspected of causing the reported ADRs. Deafness, tinnitus and vertigo were reported in 576 drug-ADR pairs (cases), the rest being other ADRs (non-cases). Reporting of deafness was most disproportionately associated with amikacin use (ROR 9.3; 95%CI 3.8-23.0), followed by kanamycin use (ROR 4.3; 95%CI 1.3-14.2). Reporting of vertigo was inversely associated with capreomycin use (ROR 0.1; 95%CI 0.01-0.4). Geographic region affected the reporting of ototoxicity while age and sex did not. CONCLUSION: Spontaneous reporting of deafness cases within VigiBase® was most disproportionately associated with amikacin use, followed by kanamycin. There were regional variations in the global reporting of ototoxicity. These findings should be verified through a follow up study. Copyright © 2016 John Wiley & Sons, Ltd.
17
Eugène van Puijenbroek, Andrew Bate, Hubert G.M. Leufkens et al. · Pharmacoepidemiology and Drug Safety · 2002 · 1.3K citations